The Journal of Geometric Analysis

, Volume 29, Issue 1, pp 392–401 | Cite as

A Sharp Inequality for Harmonic Diffeomorphisms of the Unit Disk

  • David KalajEmail author


We extend the classical Schwarz–Pick inequality to the class of harmonic mappings between the unit disk and a Jordan domain with given perimeter. It is intriguing that the extremals in this case are certain harmonic diffeomorphisms between the unit disk and a convex domain that solve the Beltrami equation of second order.


Harmonic functions Convex domain Hardy spaces 

Mathematics Subject Classification

Primary 31R05 Secondary 42B30 



I am grateful to the referee for useful suggestions and corrections.


  1. 1.
    Clunie, J., Sheil-Small, T.: Harmonic univalent functions. Ann. Acad. Sci. Fenn. Ser. A I Math 9, 3–25 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Duren, P.: Harmonic Mappings in the Plane, vol. 156. Cambridge University Press, Cambridge (2004)CrossRefzbMATHGoogle Scholar
  3. 3.
    Kalaj, D.: On harmonic diffeomorphisms of the unit disc onto a convex domain. Complex Var. Theory Appl. 48(2), 175–187 (2003)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Kalaj, D., Marković, M., Mateljević, M.: Carathéodory and Smirnov type theorems for harmonic mappings of the unit disk onto surfaces. Ann. Acad. Sci. Fenn. Math. 38(2), 565–580 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Pavlović, M.: Function Classes on the Unit Disc. An Introduction, vol. 52. De Gruyter, Berlin (2014)zbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  1. 1.Faculty of Natural Sciences and MathematicsUniversity of MontenegroPodgoricaMontenegro

Personalised recommendations